MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) VIPERWIRE, ADVANCE; PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (GUIDEWIRE)

CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) VIPERWIRE, ADVANCE; PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (GUIDEWIRE)
Model Number VPR-GW-14
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The material inspection report for this guidewire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.Csi id: (b)(4).
 
Event or Problem Description
A.014 inch viperwire advance peripheral guide wire was used for treatment of a highly calcified, 80% stenosed lesion in left anterior tibial artery.The vessel diameter was 3mm.The nurse opened the viperwire and handed it to the technician.The technician inserted the viperwire into the patient.The nurse went to scan the viperwire and realized it was expired.The viperwire was removed after being in vivo for 60 seconds and discarded.A.018 inch non-abbott support catheter was inserted then exchanged with a tapered viperwire with a good expiration date.The patient was treated with a dose of antibiotics in the middle of the procedure to prevent infection from the expired viperwire.There were no complications.
 
Additional Manufacturer Narrative
Correction: d4.Csi id: (b)(4).

Brand Name
VIPERWIRE, ADVANCE
Common Device Name
PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (GUIDEWIRE)
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
lalaine oria
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key19810368
Report Number3004742232-2024-00267
Device Sequence Number8348531
Product Code MCW
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)230630(10)389947-1
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number389947-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown